Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 65, NWS Blacksburg, VA

May 12, 2016Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2016, 6:23 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 6:23 PM EDT (22:23 UTC)
Expired
May 12, 2016, 7:30 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:30 PM EDTTSTM WND DMG4 Ne Walnut Cove, NCONE TREE DOWN ACROSS HIGHWAY 311.
May 12, 6:45 PM EDTTSTM WND DMG4 S Bethany, NCA TREE WAS BLOWN DOWN AT THE INTERSECTION OF WITTY ROAD AND SPRING CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WUUS51 KRNK 122223
SVRRNK
NCC157-169-122330-
/O.NEW.KRNK.SV.W.0065.160512T2223Z-160512T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STOKES COUNTY IN NORTH CAROLINA...
  ROCKINGHAM COUNTY IN NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE HALL...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  REIDSVILLE...
  WENTWORTH...
  MAYODAN...
  AND MADISON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8039 3629 8045 3654 8026 3654 7965
      3626 7955 3624 7963
TIME...MOT...LOC 2222Z 229DEG 28KT 3626 8007 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
103 
WWUS51 KRNK 122249
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT THU MAY 12 2016

NCC157-169-122330-
/O.CON.KRNK.SV.W.0065.000000T0000Z-160512T2330Z/
STOKES NC-ROCKINGHAM NC-
649 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR  EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 649 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
INTELLIGENCE...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8024 3631 8022 3654 8012 3654 7965
      3626 7955 3624 7963
TIME...MOT...LOC 2249Z 231DEG 20KT 3635 7992 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
261 
WWUS51 KRNK 122326
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU MAY 12 2016

NCC157-169-122335-
/O.EXP.KRNK.SV.W.0065.000000T0000Z-160512T2330Z/
STOKES NC-ROCKINGHAM NC-
726 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STOKES AND ROCKINGHAM
COUNTIES WILL EXPIRE AT 730 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3626 8024 3631 8022 3654 8012 3654 7965
      3626 7955 3624 7963
TIME...MOT...LOC 2324Z 229DEG 28KT 3635 7992 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:51 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 12, 3:51 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
351 PM EDT THU MAY 12 2016

.SYNOPSIS...
A stationary front will remain overhead tonight to provide a
focus for more scattered showers and thunderstorms. A cold front
will sweep through the Mid Atlantic on Friday. Much cooler air
will arrive for the upcoming weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 350 PM EDT Thursday...

The weather this afternoon is almost a carbon copy of what has
been experienced over the past three days. A stationary front
still bisects the area, which has left a sharp temperature
gradient between locations west of the Blue Ridge and to the east.
Lynchburg still remains the coolest spot due to it being trapped
under the clouds on the cool side of the boundary. Showers and
thunderstorms should continue to develop west of the Blue Ridge
and track generally eastward. This activity will likely continue
through the overnight hours as a cold front approaches the
Appalachian Mountains.

Although some low clouds are once again expected after midnight,
fog should be more isolated as winds will begin to pick up ahead
of the frontal passage. Highest POPs were inserted during the
nighttime hours across the entire area as another line of showers
with an embedded thunderstorm or two could accompany the cold
front during early Friday morning. Once the cold front sweeps the
stationary front toward the coast, winds could turn breezy from
the west and promote some downsloping over the Piedmont. Thus,
Friday afternoon looks to be dry and mild. A non-diurnal
temperature curve is being utilized through tonight into Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/...
As of 330 PM EDT Thursday...

The upper pattern will remain progressive and keep our weather
varied as it evolves from a cold eastern trof to more of a
southern stream zonal pattern with a low over the Rockies by the
first part of next week. High pressure ridging into the region
from the deep south will bring fair weather to the Appalachians
and central mid Atlantic region for Friday night...before a
vigorous low moves through the Great Lakes region and pushes a
strong cold front through the area on Saturday with a chance for
showers and possibly a thunderstorm. A large area of high pressure
will build in behind this front from the midwest and bring windy
conditions and much colder air into the region for Saturday night
and Sunday. Upslope showers are possible west of the Blue Ridge
Saturday night with even some wet snowflakes possible at the
highest elevations. Frost/freeze products will also be a
consideration west of the Blue Ridge Saturday and Sunday nights if
later model runs continue to advertise minimum temperatures in the
low to mid 30s. It will remain breezy for Sunday as a short wave
moving through the upper flow may bring a shower to far northern
locations but the rest of the region will be fair and chilly with
temperatures running about 10 degrees below normal.

High pressure will then bring fair conditions to the region as we
start off next week on Monday but a good shot of isentropic lift
seems poised to run over a developing wedge and bring another
round of showers to the region Monday night.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...

the progressive quasi zonal pattern will have a good southerly
component to it and allow for moderating temperatures and
increasing moisture through the middle of next week. the
guidance still seems reluctant to agree on specific details but
the general flavor of unsettled weather with a chance for
precipitation each day. Good isentropic lift will continue on
Tuesday with what looks to be more of a stratiform rain with
convection more likely west and south. Better chances for Thunder
will become established by Wednesday as any traces of a wedge give
way to increasingly unstable air and combine with a series of
short waves moving through the upper flow and a frontal boundary
lingering in the area.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

While KLYH and KDAN remain at MVFR ceilings, all other TAF sites
have improved to VFR. With the stationary front still overhead,
more scattered showers and thunderstorms are likely to develop
this afternoon and linger into tonight. VCTS is in place at all
sites, but there is higher confidence of thunder for locations
west of the Blue Ridge. Some of the stronger thunderstorms could
produce large hail, damaging winds, and heavy rain as there is
enough severe potential due to the growing instability.

Although ceilings may briefly reach VFR at KLYH and KDAN this
evening, they will be quick to drop toward IFR/LIFR tonight.
Scattered showers are likely to persist well into the overnight
hours as a cold front approaches the Appalachian Mountains. Low
ceilings may also form at all other TAF sites, but confidence is
lower on the potential for dense fog due to increasing winds by
Friday morning as the cold front crosses overhead. Gusts up to 25
KT are possible west of the Blue Ridge during the day. Conditions
should steadily improve to VFR by the afternoon.

EXTENDED DISCUSSION...

A cold front should depart the Mid Atlantic by Friday evening,
which will also sweep the persistent stationary front from the
past several days offshore. Another cold front will cross overhead
on Saturday. Breezy winds, scattered showers, and MVFR ceilings
are possible in the mountains to start the weekend. By Sunday,
high pressure should build overhead to allow good flying weather
through Monday. Models indicate deeper moisture returning on
Tuesday when a warm front approaches from the west.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...PW
Hazardous weather outlook, May 12, 3:32 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT THU MAY 12 2016

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-130900-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
332 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. IN ADDITION, HEAVY RAINFALL MAY
CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-130900-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
332 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. IN ADDITION, HEAVY RAINFALL MAY
CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

LOW TEMPERATURES SATURDAY AND SUNDAY NIGHT MAY DIP INTO THE LOWER
AND MIDDLE 30S AND CREATE CONDITIONS FAVORABLE FOR A FROST OR
FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 4:40 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             4 W RONDA               36.23N 81.01W
05/12/2016  E1.00 INCH       WILKES             NC   PUBLIC

            HAIL UP TO QUARTER SIZE ON RURITAN ROAD

&&

SK
Special weather statement, May 12, 4:46 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT THU MAY 12 2016

NCZ003-004-019-020-122145-
WILKES-YADKIN-SURRY-STOKES-
446 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT YADKIN...SOUTHEASTERN
SURRY...SOUTHERN STOKES AND SOUTHEASTERN WILKES COUNTIES...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS CROSSROADS...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
JONESVILLE...
WALNUT COVE...
BOONVILLE...
AND EAST BEND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3616 8105 3648 8009 3637 8003 3626 8004
      3626 8045 3614 8044 3611 8051 3606 8051
      3605 8050 3606 8098 3603 8106
TIME...MOT...LOC 2046Z 249DEG 32KT 3612 8073

KK
Special weather statement, May 12, 4:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU MAY 12 2016

NCZ004-005-VAZ032-043-044-122200-
ROCKINGHAM-STOKES-HENRY-PATRICK-PITTSYLVANIA-
454 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STOKES...NORTHERN
ROCKINGHAM...SOUTHEASTERN PATRICK... SOUTHWESTERN
PITTSYLVANIA...HENRY AND CITY OF MARTINSVILLE COUNTIES...

AT 454 PM EDT...A STRONG THUNDERSTORM WAS OVER CRITZ...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
MARTINSVILLE...
STUART...
AND STONEVILLE.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3645 8024 3667 8029 3680 7983 3679 7980
      3680 7979 3679 7976 3682 7972 3683 7967
      3684 7965 3688 7952 3654 7950 3653 7951
      3647 7952
TIME...MOT...LOC 2054Z 249DEG 32KT 3660 8014

KK
Special weather statement, May 12, 5:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT THU MAY 12 2016

VAZ011-014-018-WVZ044-122200-
CRAIG-MONTGOMERY-GILES-MONROE-
502 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
CRAIG...GILES...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN MONROE
COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER PEARISBURG...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
POPLAR HILL...
AND MOUNTAIN LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3765 8042 3734 8026 3733 8026 3723 8062
      3724 8061 3717 8084 3730 8092
TIME...MOT...LOC 2102Z 251DEG 25KT 3730 8071

KK
Special weather statement, May 12, 5:19 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU MAY 12 2016

VAZ020-024-122215-
ROCKBRIDGE-BATH-
519 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BATH AND NORTHERN
ROCKBRIDGE COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKBRIDGE BATHS...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOSHEN...
MILLBORO...
ROCKBRIDGE BATHS...
YOST...
AND VESUVIUS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3818 7951 3815 7953 3817 7949 3817 7944
      3815 7944 3809 7949 3789 7915 3786 7915
      3782 7916 3781 7917 3782 7945 3802 7972
      3819 7953
TIME...MOT...LOC 2119Z 251DEG 25KT 3793 7943

KK
Special weather statement, May 12, 5:47 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT THU MAY 12 2016

NCZ004-005-122245-
ROCKINGHAM-STOKES-
547 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES AND
SOUTHWESTERN ROCKINGHAM COUNTIES...

AT 546 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANGING ROCK STATE
PARK...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
WALNUT COVE...
AND DANBURY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3627 8045 3628 8045 3645 8025 3646 7976
      3625 7989
TIME...MOT...LOC 2146Z 306DEG 14KT 3634 8025

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:32 PM EDTSpecial Weather StatementRNKAshe58 min
May 12, 2:30 PM EDTSpecial Weather StatementRNKAshe, Watauga60 min
May 12, 3:42 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin63 min
May 12, 4:03 PM EDTSpecial Weather StatementRNKWilkes42 min
May 12, 4:46 PM EDTSpecial Weather StatementRNKStokes, Yadkin59 min
May 12, 5:47 PM EDTSpecial Weather StatementRNKStokes58 min
May 12, 7:25 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.